Alert archive / Mississippi / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 180, NWS Jackson, MS

June 2, 2021Leake County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jun 2, 2021, 5:24 PM CDT for Leake County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 2, 2021, 5:24 PM CDT (22:24 UTC)
Expired
Jun 2, 2021, 5:47 PM CDT
In force
23 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Leake County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2021-06-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 149 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2021-06-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
149 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted.

952 
WUUS54 KJAN 022224
SVRJAN
MSC079-022330-
/O.NEW.KJAN.SV.W.0180.210602T2224Z-210602T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Jackson MS
524 PM CDT Wed Jun 2 2021

The National Weather Service in Jackson has issued a

* Severe Thunderstorm Warning for...
  Northeastern Leake County in central Mississippi...

* Until 630 PM CDT.

* At 523 PM CDT, a severe thunderstorm was located near Renfroe, or
  near Carthage, moving northeast at 25 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will be near...
  Renfroe around 530 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3273 8949 3277 8955 3293 8945 3293 8932
      3285 8932
TIME...MOT...LOC 2223Z 216DEG 23KT 3280 8945 

HAIL...<.75IN
WIND...60MPH
 
$$

19
2 follow-up statements
941 
WWUS54 KJAN 022238
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
538 PM CDT Wed Jun 2 2021

MSC079-022330-
/O.CON.KJAN.SV.W.0180.000000T0000Z-210602T2330Z/
Leake MS-
538 PM CDT Wed Jun 2 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR NORTHEASTERN LEAKE COUNTY...

At 538 PM CDT, a severe thunderstorm was located near Renfroe, or
near Edinburg, moving northeast at 20 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Leake County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3273 8949 3277 8955 3293 8945 3293 8932
      3285 8932
TIME...MOT...LOC 2238Z 215DEG 17KT 3288 8938 

HAIL...<.75IN
WIND...60MPH
 
$$

19
953 
WWUS54 KJAN 022247
SVSJAN

Severe Weather Statement
National Weather Service Jackson MS
547 PM CDT Wed Jun 2 2021

MSC079-022257-
/O.CAN.KJAN.SV.W.0180.000000T0000Z-210602T2330Z/
Leake MS-
547 PM CDT Wed Jun 2 2021

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LEAKE COUNTY IS
CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has 
been cancelled.  However, gusty winds are still possible with this 
thunderstorm.

LAT...LON 3273 8949 3277 8955 3293 8945 3293 8932
      3285 8932
TIME...MOT...LOC 2245Z 216DEG 23KT 3293 8934 

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 2:44 PM CDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 2, 2:44 PM CDT, 2 hours 40 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
244 PM CDT Wed Jun 2 2021

.DISCUSSION...
Tonight and Tomorrow...

An upper level trough centered across the plains with an associated
frontal boundary has brought the ArkLaMiss a very moist set-up. This
is a summertime like pattern that we are in and this unstable
pattern will stick around through tomorrow as well. Showers and
storms(some with embedded thunder) will be the case through this
evening. There is a chance for a strong storm or 2 to occur across
the south/east before the day is over with but widespread strong to
severe storms are not anticipated. With the atmosphere being as
moist as it is, there is a chance that some storms and or as
rainfall moves through the area, pockets of heavy rainfall will be
possible. Unlike yesterday where some areas out west received almost
2 inches, places across the south and east have not seen as much
rain fall so even if heavier rainfall occurs, flash flooding is not
a major concern.

Rain will continue into the overnight hours but should be light. By
tomorrow, the upper-level trough will swing across the Mid and Deep
South however, rain and storm chances will be confined to the south
and some parts of the east as the previous mentioned boundary pushes
through the region. Rain will start to tapper off from the south to
the east by tomorrow afternoon through early evening. Highs
tomorrow will range from the mid to upper 80s./JNE/

Thursday night through Next Wednesday...

For the Thu Night to Wed period our region will continue to see
the general flow regime featuring "cut off" energy and slow
evolution before E conus ridging builds. What does this mean in an
overall sense? For temps, look for near normal to slightly below
normal conditions. For precip, there will be a wet several days
mixed in where some flooding may become an issue. Right now that
appears to be in the Sun-Tue timeframe.

Taking a closer look, the "cut off" upper low pattern continues to
build support from the overall guidance. As a result, the trend we
discussed yesterday for lower PoPs continued and some values are
down a bit more from the prev forecast. This is mainly in the Thu
Night to Sat periods. This will have some impact on temps and the
warmer trend is still supported. The latest 12z guidance did warm a
bit from the prev run, but I trended closer to climo for most areas
with MaxT for both Fri & Sat. Friday morning the N half will be on
the cool side with low/mid 60s as a weak boundary will sag S more
into the area. We may see some fog develop due to sufficient
clearing/cooling and proximity to the boundary. Right now, not
confident enough to add into the official forecast.

By Sun, we should see the upper low begin to open up a bit and lift
out as a larger system enters the Pac NW. The E conus response to
this larger system will promote ridging and our lifting upper low
will be slow to do so and likely try and lift with more of a N/NNE
trajectory. This will likely spell a longer duration precip event for
most or part of our forecast area. Based on various operational guidance
and ensemble data, the Sun-Tue period seems to be primary timeframe
at this time. This is more of a heads up mention of the potential as
details this far out and with such a system are tough to get right 4-
6 days out. Temps during this time will likely remain below normal
with a day or so a good bit below normal.

With more mid/upper level ridging taking shape for mid to late week,
look for precip chances to lower and temps to trend warmer to more
seasonal readings. /CME/

&&

.AVIATION...
18Z TAF discussion:
VCSH, VCTS, SHRA, and -RA will affect all sites except for GWO at
some point through out the TAF period. Ceilings will toggle back
and forth between VFR and MVFR. Rain coverage will continue
throughout the day but is expected to diminish tonight. However
low clouds will still be on tap and sites MEI, HBG, and PIB will
drop down to IFR briefly before daybreak tomorrow morning but
conditions will improve shortly after. Winds will be out of the
SSW and breezy during the day today, up to 10kts with possible
gusts up to 20kts for sites across the central and eastern parts
but winds should subside come early evening./JNE/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       68  86  67  85 /  51  19  11  24
Meridian      68  86  65  86 /  53  25  11  18
Vicksburg     68  86  66  86 /  38  19  16  30
Hattiesburg   69  86  68  85 /  59  44  17  31
Natchez       68  84  68  83 /  39  30  16  37
Greenville    66  85  64  87 /  27   7   9  15
Greenwood     68  85  64  87 /  53   8  12  13

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

JNE/CME
Hazardous weather outlook, Jun 2, 2:13 PM CDT, 3 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
213 PM CDT Wed Jun 2 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
031915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest-
213 PM CDT Wed Jun 2 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Thursday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Thursday night through Tuesday

The probability for widespread hazardous weather is low.

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Tuesday.

14

&&

...HAZARD LEGEND...

No short term hazards expected.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

In the hours before

Special weather statement, Jun 2, 3:30 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Jackson MS
330 PM CDT Wed Jun 2 2021

MSZ049-022100-
Rankin MS-
330 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN RANKIN COUNTY UNTIL
400 PM CDT...

At 330 PM CDT, Meteorologists were tracking a strong thunderstorm
near Florence, or near Richland, moving northeast at 30 mph.

Winds in excess of 40 mph will be possible with this storm.

This strong thunderstorm will be near...
  Richland around 335 PM CDT.
  Monterey around 340 PM CDT.
  Pearl around 345 PM CDT.
  Brandon around 355 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3212 9025 3212 9024 3214 9025 3215 9024
      3215 9025 3216 9024 3218 9024 3219 9020
      3220 9018 3221 9019 3222 9019 3234 9001
      3222 8992 3210 9024
TIME...MOT...LOC 2030Z 234DEG 28KT 3217 9018

19
Special weather statement, Jun 2, 3:56 PM CDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
356 PM CDT Wed Jun 2 2021

MSZ032-022130-
Choctaw MS-
356 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHOCTAW COUNTY
UNTIL 430 PM CDT...

At 356 PM CDT, Meteorologists were tracking a strong thunderstorm
over Ackerman, or 16 miles northwest of Louisville, moving northeast
at 35 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Reform around 410 PM CDT.
  Sherwood around 415 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3331 8909 3324 8921 3333 8930 3353 8913
      3353 8909
TIME...MOT...LOC 2056Z 225DEG 31KT 3333 8920

19
Local storm report, Jun 2, 4:32 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
432 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0401 PM     TSTM WND GST     JAN AIRPORT             32.32N 90.07W
06/02/2021  M58 MPH          RANKIN             MS   ASOS

            MEASURED BY KJAN.

&&

19
Local storm report, Jun 2, 4:33 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
433 PM CDT WED JUN 2 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND GST     JAN AIRPORT             32.32N 90.07W
06/02/2021  M75 MPH          RANKIN             MS   ASOS

            MEASURED BY KJAN.

&&

19
Special weather statement, Jun 2, 4:54 PM CDT, 30 minutes before
Special Weather Statement
National Weather Service Jackson MS
454 PM CDT Wed Jun 2 2021

MSZ043-022245-
Madison MS-
454 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MADISON COUNTY
UNTIL 545 PM CDT...

At 453 PM CDT, Meteorologists were tracking a strong thunderstorm
over Farmhaven, or 11 miles east of Canton, moving northeast at 35
mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of east central
Madison County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3260 8978 3259 8979 3259 8980 3258 8982
      3259 8984 3258 8985 3258 8986 3256 8987
      3262 8991 3276 8973 3264 8973
TIME...MOT...LOC 2153Z 235DEG 30KT 3262 8983

19
Special weather statement, Jun 2, 5:14 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
514 PM CDT Wed Jun 2 2021

MSZ031-022300-
Lowndes MS-
514 PM CDT Wed Jun 2 2021

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LOWNDES COUNTY
UNTIL 600 PM CDT...

At 514 PM CDT, Meteorologists were tracking a strong thunderstorm
over Steens, or near Columbus, moving northeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

This storm will remain over mainly rural areas of northeastern
Lowndes County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3344 8829 3346 8857 3353 8852 3354 8851
      3352 8848 3353 8847 3355 8849 3374 8825
TIME...MOT...LOC 2214Z 228DEG 23KT 3358 8833

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 2:41 PM CDTSpecial Weather StatementJANMadison34 min
Jun 2, 2:56 PM CDTSpecial Weather StatementJANAttala34 min
Jun 2, 3:11 PM CDTSpecial Weather StatementJANCopiah34 min
Jun 2, 3:30 PM CDTSpecial Weather StatementJANRankin30 min
Jun 2, 3:56 PM CDTSpecial Weather StatementJANChoctaw34 min
Jun 2, 4:01 PM CDTSevere Thunderstorm WarningJANRankin44 min
Jun 2, 4:37 PM CDTSevere Thunderstorm WarningJANScott38 min
Jun 2, 4:52 PM CDTSevere Thunderstorm WarningJANLeake53 min
Jun 2, 4:54 PM CDTSpecial Weather StatementJANMadison51 min
Jun 2, 5:14 PM CDTSpecial Weather StatementJANLowndes46 min
Jun 2, 5:48 PM CDTSpecial Weather StatementJANScott27 min
Jun 2, 5:52 PM CDTSpecial Weather StatementJANSmith38 min
Jun 2, 5:59 PM CDTSpecial Weather StatementJANSimpson46 min
Jun 2, 6:17 PM CDTSpecial Weather StatementJANLowndes43 min
Jun 2, 6:32 PM CDTSpecial Weather StatementJANWinston43 min
Jun 2, 6:37 PM CDTSpecial Weather StatementJANLowndes38 min
Jun 2, 6:53 PM CDTSpecial Weather StatementJANSimpson52 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.